Saatsi, J orcid.org/0000-0002-8440-8761 (2018) On Explanations from Geometry of Motion. The British Journal for the Philosophy of Science, 69 (1). pp. 253-273. ISSN 0007-0882
Abstract
This article examines explanations that turn on non-local geometrical facts about the space of possible configurations a system can occupy. I argue that it makes sense to contrast such explanations from geometry of motion with causal explanations. I also explore how my analysis of these explanations cuts across the distinction between kinematics and dynamics.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2016, The Author. Published by Oxford University Press on behalf of British Society for the Philosophy of Science. This is a pre-copyedited, author-produced PDF of an article accepted for publication in British Journal for the Philosophy of Science following peer review. The version of record: Juha Saatsi; On Explanations from Geometry of Motion, The British Journal for the Philosophy of Science, Volume 69, Issue 1, 1 March 2018, Pages 253–273, https://doi.org/10.1093/bjps/axw007 is available online at: https://doi.org/10.1093/bjps/axw007 |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Arts, Humanities and Cultures (Leeds) > School of Philosophy, Religion and History of Science (Leeds) > School of Philosophy (Leeds) |
Depositing User: | Symplectic Publications |
Date Deposited: | 29 Oct 2015 11:55 |
Last Modified: | 19 Nov 2020 15:52 |
Status: | Published |
Publisher: | Oxford University Press |
Identification Number: | 10.1093/bjps/axw007 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:91260 |